Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 331, NWS Tulsa, OK

June 30, 2009Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2009, 4:49 PM CDT for Washington County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2009, 4:49 PM CDT (21:49 UTC)
Expired
Jun 30, 2009, 5:15 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 302149
SVRTSA
ARC143-302215-
/O.NEW.KTSA.SV.W.0331.090630T2149Z-090630T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 515 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH.
  THIS STORM WAS LOCATED NEAR CINCINNATI...MOVING SOUTHEAST AT 20
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LINCOLN...
  FARMINGTON...PRAIRIE GROVE...GREENLAND AND WEST FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3581 9449 3606 9455 3608 9444 3599 9396
TIME...MOT...LOC 2149Z 319DEG 18KT 3602 9448

$$
2 follow-up statements
000 
WWUS54 KTSA 302159
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT TUE JUN 30 2009

ARC143-302215-
/O.CON.KTSA.SV.W.0331.000000T0000Z-090630T2215Z/
WASHINGTON AR-
459 PM CDT TUE JUN 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL WASHINGTON COUNTY...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR RHEA...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LINCOLN...VINEY
GROVE...CANEHILL...PRAIRIE GROVE...CLYDE...MORROW...WALNUT GROVE...
GREENLAND...BLACK OAK...SULPHUR CITY...HOGEYE AND WEST FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3599 9396 3581 9449 3600 9454 3603 9454
      3605 9444
TIME...MOT...LOC 2159Z 313DEG 20KT 3598 9442

$$
000 
WWUS54 KTSA 302212
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT TUE JUN 30 2009

ARC143-302222-
/O.EXP.KTSA.SV.W.0331.000000T0000Z-090630T2215Z/
WASHINGTON AR-
512 PM CDT TUE JUN 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY
EXPIRES AT 515 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 3599 9396 3581 9449 3600 9454 3603 9454
      3605 9444
TIME...MOT...LOC 2212Z 313DEG 23KT 3591 9426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 30, 3:00 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT TUE JUN 30 2009

.DISCUSSION...
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS
AFTERNOON IN THE VICINITY OF AN OUTFLOW BOUNDARY
ACROSS WESTERN ARKANSAS AND NEAR A FRONTAL BOUNDARY
THAT EXTENDS FROM NEAR SAINT LOUIS SOUTHWESTWARD
ACROSS SOUTHEASTERN KANSAS AND INTO CENTRAL OKLAHOMA.
ADDITIONAL THUNDERSTORMS ARE EXPECTED IN THE VICINITY
OF THESE BOUNDARIES THROUGH THIS EVENING. SOME OF THESE
STORMS COULD BECOME SEVERE WITH STRONG WINDS THE MAIN
CONCERN. LOCAL CONVECTIVE TOOLS SUGGEST THAT DOWNBURST
WINDS OF AROUND 85 MPH WILL BE POSSIBLE. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS
OF DAYTIME HEATING.

MORE HOT WEATHER IS ON TAP FOR THE AREA THROUGH THE 4TH OF JULY.
HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN
TO INCREASE ON FRIDAY AS THE FRONT THAT MOVES THROUGH THE AREA
TODAY/TONIGHT MOVES BACK TO THE NORTH. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO EARLY NEXT
WEEK AS THE UPPER RIDGE WEAKENS AND ALLOWS SEVERAL SHORTWAVES
TO MOVE ACROSS THE REGION. THIS WILL ALSO KEEP TEMPERATURES
FROM GETTING TOO OUT OF HAND LATE THIS WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  94  70  99 /  20  10   0  10
FSM   69  95  67  98 /  40  10   0  10
MLC   70  97  67 100 /  40   0  10  10
BVO   65  93  62  99 /  10  10   0  10
FYV   62  90  58  92 /  40  10   0  10
BYV   63  88  60  90 /  40  10   0  10
MKO   66  92  65  98 /  40  10   0  10
MIO   63  90  61  96 /  20  10   0  10
F10   68  95  67  99 /  20  10   0  10
HHW   73  98  68 101 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....10
Hazardous weather outlook, Jun 30, 1:02 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT TUE JUN 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT TUE JUN 30 2009

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...MID AFTERNOON.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
A WEAK COLD FRONT EXTENDING FROM MIAMI TO PAWNEE WILL MOVE SLOWLY
SOUTH THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE FROMT BY MID TO LATE AFTERNOON AND CONTINUE
INTO THE EARLY EVENING. SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS TO 75 MILES AN HOUR BEING THE GREATEST THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF INTERSTATE 44 LATER
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF NORTHWEST FLOW ALOFT WILL BRING INTERVALS OF
CONVECTIVE STORM COMPLEXES FROM KANSAS INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY THROUGH MONDAY. IT APPEARS THAT FAR
NORTHERN AND NORTHEASTERN AREAS WILL BE MOST VULNERABLE DURING
THIS PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 2:11 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE JUN 30 2009

ARZ002-302000-
CARROLL AR-
211 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF OAK GROVE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...
DENVER...OSAGE...GREEN FOREST...DELMAR...CONNOR...CARROLLTON...
RULE...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. STRONG
WINDS WILL LIKELY OCCUR WELL AHEAD OF THE PRECIPITATION. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9329 3613 9339 3650 9357 3650 9330
      3649 9329 3616 9328
TIME...MOT...LOC 1911Z 312DEG 25KT 3659 9340
Special weather statement, Jun 30, 3:50 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 30 2009

OKZ064>066-302115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
350 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 350 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF MILFAY TO 7 MILES WEST OF
SLICK TO 4 MILES EAST OF SLICK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MASON...
OKFUSKEE...WELTY...MILFAY AND SLICK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3578 9661 3580 9635 3579 9612 3553 9602
      3553 9636 3552 9662
TIME...MOT...LOC 2050Z 357DEG 7KT 3577 9660 3577 9639
          3576 9621
Special weather statement, Jun 30, 4:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUN 30 2009

ARZ001-010-302145-
BENTON AR-WASHINGTON AR-
415 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON AND SOUTHWESTERN BENTON

AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LAKE FRANCIS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...
HARMON...LAKE FRANCIS...GALLITIN...FAYETTEVILLE...LINCOLN...PRAIRIE
GROVE...FARMINGTON...HOGEYE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY AND WHEELER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3614 9425 3605 9412 3585 9434 3596 9448
      3614 9456 3622 9448
TIME...MOT...LOC 2115Z 309DEG 22KT 3614 9446
Special weather statement, Jun 30, 4:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT TUE JUN 30 2009

OKZ068-069-302215-
ADAIR OK-CHEROKEE OK-
428 PM CDT TUE JUN 30 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

AT 428 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SCRAPER TO 5 MILES WEST OF
BALLARD TO WATTS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD...WATTS...TAHLEQUAH...ELDON AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3611 9495 3615 9456 3592 9452 3589 9498
TIME...MOT...LOC 2128Z 351DEG 11KT 3606 9492 3611 9468
          3609 9455

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:16 AM CDTSpecial Weather StatementTSACarroll44 min
Jun 30, 7:32 AM CDTSevere Thunderstorm WarningTSACarroll43 min
Jun 30, 2:11 PM CDTSpecial Weather StatementTSACarroll49 min
Jun 30, 2:19 PM CDTSevere Thunderstorm WarningTSACarroll36 min
Jun 30, 4:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 30, 5:14 PM CDTSpecial Weather StatementTSAWashington31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.